Alert archive / North Dakota / Wind Chill Advisories in 2007

Wind Chill Advisory 8, NWS Grand Forks, ND

February 15, 20076 counties in Minnesota; 9 counties in North Dakota

NWS Grand Forks, ND issued this wind chill advisory at Feb 15, 2007, 4:23 AM CST for 6 counties in Minnesota; 9 counties in North Dakota. It took effect at Feb 15, 2007, 6:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2007, 4:23 AM CST (10:23 UTC)
In effect from
Feb 15, 2007, 6:00 AM CST
Expired
Feb 15, 2007, 12:00 PM CST
In force
6 hr
Issued by
NWS Grand Forks, ND

Counties Kittson County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 85 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.4 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFGF 151023
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
423 AM CST THU FEB 15 2007

...DANGEROUS WIND CHILLS TO IMPACT NORTHEASTERN NORTH DAKOTA AND
PARTS OF NORTHWESTERN MINNESOTA THIS MORNING...

.HIGH PRESSURE WILL EXIT THE REGION THIS MORNING AND A
SOUTHWESTERLY WIND WILL INCREASE. THIS WIND IN COMBINATION WITH
TEMPERATURES FROM 10 TO 20 DEGREES BELOW ZERO WILL PRODUCE
DANGEROUS WIND CHILLS THIS MORNING.

MNZ001-004-005-007-008-013-014-NDZ006>008-014>016-024-026-027-054-
151800-
/O.NEW.KFGF.WC.Y.0008.070215T1200Z-070215T1800Z/
WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-
RED LAKE-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...WARREN...NEWFOLDEN...THIEF RIVER FALLS...
RED LAKE FALLS...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...
DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...
ADAMS
423 AM CST THU FEB 15 2007

...WIND CHILL ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO NOON
CST TODAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO
NOON CST TODAY. 

A SOUTHWESTERLY WIND WILL INCREASE TO 10 TO 15 MPH AND COMBINE WITH
TEMPERATURES FROM 10 TO 20 DEGREES BELOW ZERO TO PRODUCE DANGEROUS
WIND CHILLS OF 25 TO 40 DEGREES BELOW ZERO THIS MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

NG
1 follow-up statement
000 
WWUS43 KFGF 151755
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1155 AM CST THU FEB 15 2007


MNZ001-004-005-007-008-013-014-NDZ006>008-014>016-024-026-027-054-
151900-
/O.EXP.KFGF.WC.Y.0008.000000T0000Z-070215T1800Z/
WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-
RED LAKE-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...WARREN...NEWFOLDEN...THIEF RIVER FALLS...
RED LAKE FALLS...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...
DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...
ADAMS
1155 AM CST THU FEB 15 2007

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY.  

THE TEMPERATURE WILL CONTINUE TO RISE THIS AFTERNOON...AND
WIND CHILL VALUES WILL NO LONGER BE IN ADVISORY CRITERIA.

$$

TG

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 15, 4:08 AM CST, 15 minutes earlier.

Area forecast discussion, Feb 15, 4:08 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
408 AM CST THU FEB 15 2007

.DISCUSSION...MAIN FORECAST CHALLENGES ARE TEMPERATURES...WIND AND
PRECIPITATION. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...A HIGH
PRESSURE SYSTEM IS CENTERED IN E SD WITH A RIDGE AXIS EXTENDING INTO
CENTRAL ND. UPON COMPARING MODELS...THE MODELS REMAIN SIMILAR EARLY
ON...BUT THEN DIVERGE...WITH THE GFS SOLUTION PREFERRED. THEREFORE...
LEANED TOWARDS GFS FOR FORECAST. THE HIGH PRESSURE RIDGE IS
EXPECTED TO MOVE E OF THE AREA THIS MORNING...WITH SW-S RETURN
FLOW SETTING UP. WITH CURRENT TEMPERATURES IN MOST AREAS IN THE
TEENS TO 20S BELOW ZERO AND WINDS INCREASING TO AROUND 10 MPH THIS
MORNING...WILL ISSUE A WIND CHILL ADVISORY FOR NE ND AND PARTS OF
NW MN UNTIL NOON TODAY. BY THEN...TEMPERATURE ARE EXPECTED TO
REBOUND ENOUGH...EVEN THOUGH THE WIND WILL CONTINUE TO INCREASE...
TO PUSH THE AREA OUT OF WIND CHILL ADVISORY CRITERIA.

THE SW-S RETURN FLOW AND WARM AIR ADVECTION CONTINUES THROUGH
TONIGHT AS A CLIPPER SYSTEM APPROACHES THE N PLAINS FROM CANADA.
THE GFS SOLUTION HAS THE FARTHEST S AND W TRACK FOR THIS CLIPPER...
WHICH RESULTS IN THE POTENTIAL FOR SOME LIGHT SNOW AS IT PASSES ON
FRI AND FRI NIGHT. WITH THE BEST LIFT AND MOISTURE REMAINING S AND W
OF THE AREA...SNOWFALL AMOUNTS AT THIS TIME ARE ANTICIPATED TO BE
AROUND ONE INCH IN THE S AND LESS THAN ONE INCH IN THE N.

THE AREA WILL BE UNDER WEAK HIGH PRESSURE THE REMAINDER OF THE
WEEKEND...WITH TEMPERATURES STILL BELOW NORMAL...BUT NOT AS FRIGID
AS WE HAVE SEEN RECENTLY. WHEN LOOKING INTO THE EXTENDED FORECAST...
ANOTHER CLIPPER SYSTEM IS EXPECTED TO MOVE THROUGH THE N PLAINS ON
SUN NIGHT AND MON. LATER SHIFTS WILL NEED TO CONTINUE TO MONITOR
THIS SYSTEMS TRACK AND DETERMINE IF LIGHT SNOW SHOULD BE ADDED TO
THE FORECAST FOR THIS CLIPPERS PASSAGE. ALL IN ALL...EXTENDED
FORECAST IN GOOD SHAPE...WITH MINIMAL CHANGES NEEDED.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR NDZ006>008-014>016-
     024-026-027-054.

MN...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR MNZ001-004-005-007-
     008-013-014.

&&

NG
Hazardous weather outlook, Feb 14, 7:01 AM CST, 21 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
701 AM CST WED FEB 14 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-151315-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
701 AM CST WED FEB 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...THIS MORNING AND TONIGHT

WIND CHILL TEMPERATURES WILL RUN FROM 25 TO 40 BELOW THIS MORNING
EVEN THOUGH NORTHWEST WINDS WILL BE LESS THAN 10 MPH.

ALSO WIND CHILL TEMPERATURES WILL DECREASE TO 25 TO 35 DEGREE
BELOW ZERO LATE TONIGHT IN THE DEVILS LAKE BASIN WITH WINDS ABOVE
10 MPH. A WIND CHILL ADVISORY MAY BE POSSIBLE FOR LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WIND CHILL ADVISORY MAY CONTINUE OVER FROM WEDNESDAY NIGHT INTO
THURSDAY MORNING IN THE DEVIL LAKE BASIN.

ALSO LIGHT SNOW WILL BE POSSIBLE OVER SOUTHEAST NORTH DAKOTA AND
PARTS OF WEST CENTRAL MINNESOTA FRIDAY AFTERNOON AND FRIDAY NIGHT.
THE SNOW IS EXPECTED TO FALL MAINLY SOUTH OF I-94. ONE TO THREE
INCHES OF SNOW WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

HOPPES

Nearby

Wind Chill Advisories in North Dakota, 2007Wind Chill Advisories in Minnesota, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.